Alert archive / Utah / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 10, NWS Salt Lake City, UT

June 8, 2006Morgan County, Summit County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 8, 2006, 9:37 PM MDT for Morgan County, Summit County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2006, 9:37 PM MDT (03:37 UTC)
Expired
Jun 8, 2006, 10:15 PM MDT
In force
38 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

Counties Morgan County, UT, Summit County, UT

The radar

The Salt Lake City radar (KMTX), 104 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 3.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2006-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2006-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM MDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jun 8, 3:15 PM MDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 PM MDT THU JUN 8 2006

.SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE AREA THROUGH
FRIDAY. A WEAKENING COLD FRONT WILL APPROACH THE AREA FROM THE
NORTHWEST THIS AFTERNOON AND THEN SWEEP THROUGH FRIDAY EVENING.
UPPER RIDGE WILL BUILD BACK OVER THE REGION THIS WEEKEND.

&&

.DISCUSSION...THUNDERSTORM COVERAGE CONTINUES TO INCREASE AND ON
TRACK WITH FORECAST. LEADING EDGE OF UPPER TROUGH PRESSING THROUGH
NEVADA IS LIFTING A WELL DEFINED VORT MAX INTO SOUTHEAST UTAH WHILE
WEAKER LESS DEFINED ENERGY OVER NORTHWEST UTAH PRECEDES THE MAIN
WAVE THAT WILL SWING THROUGH THIS EVENING. THUS FAR MOST ORGANIZED
OVER THE GSL ASSOCIATED WITH INITIAL WAVE...WHILE ISOLATED CELLS
CONTINUE ACROSS SURROUNDING AREAS...VALLEYS AND MOUNTAINS. STORMS
ARE LONGER LIVED WITH HELP FROM SPEED SHEAR AND DYNAMICS MEETING THE
RATHER UNSTABLE AND MOISTURE AIR MASS IN PLACE OVER UTAH AND
SOUTHWEST WYOMING. NEXT SEVERAL HOURS WILL BE ACTIVE IN SOUTHERN AND
EASTERN UTAH WHERE ISOLATED STRONG CELLS WILL MOVE INTO THE EASTERN
DESERTS AND INCREASINGLY ACTIVE IN NORTHWEST UTAH WHERE BEST SPEED
SHEAR AND PVA WORK WITH PEAK HEATING. SOUTHEAST UTAH AND MUCH OF
WESTERN UTAH HAVE MOSTLY SUNNY SKIES WHICH SHOULD BE PRIME FOR
APPROACHING WAVES. MSAS AND LAPS DEPICTING LIS -3 AND CAPE 500-1000
J/KG. EARLIER ISSUED WARNING FOR NEAR BIG WATER FOR THE SEVERE
COMPLEX THAT LIFTED OUT OF ARIZONA. COOLING TOPS OVER EASTERN NEVADA
AND LEADING EDGE OF LOWERING PRECIPITABLE WATER ADVECTION SHOULD BE
ORGANIZED CONVECTION THAT MOVES INTO NORTHWEST UTAH THIS EVENING AND
BRING A LARGE OUTFLOW.

THIS OUTFLOW BOUNDARY WILL LIKELY MOVE ACROSS THE NORTHWEST DESERTS
EARLY THIS EVENING ASSOCIATED WITH FIRST ORGANIZED AREA. THIS SHOULD
REACH THE WASATCH FRONT. LATER THIS EVENING AFTER BOUNDARY LAYER
COOLS DRYING BEGINS ACROSS SOUTHERN UTAH. AFTER MIDNIGHT SECONDARY
VORT LOBE FROM THE MAIN UPPER TROUGH IN THE PACIFIC NORTHWEST WILL
MOVE ACROSS NORTHWEST UTAH AND THE IDAHO BORDER. ALL MODELS CONTINUE
TO TARGET NORTHWEST UTAH FOR NOCTURNAL THUNDERSTORMS ASSOCIATED WITH
THIS FEATURE TONIGHT AND CONTINUING INTO FRIDAY MORNING AROUND THE
GSL/NORTHERN AREAS. APPEARS THE MOST ORGANIZED ACTIVITY WILL BE THE
RAFT RIVER MOUNTAINS AND NORTHWEST DESERTS CLOSER TO THE DYNAMICS
BUT CONDITIONAL UNSTABLE AIR MASS AND SYNOPTIC LIFT WILL LEAD TO
CELLS MOVING ACROSS MUCH OF THE NORTH...NORTH OF THE SEVIER VALLEY.

AIR MASS WARMS SLIGHTLY ON FRIDAY AS PACIFIC TROUGH APPROACHES. THIS
WILL AGAIN FOCUS MOIST CONVECTION OVER NORTHERN UTAH WHILE
INCREASING SOUTHWEST WINDS WITH DRYING IN THE SOUTHERN AREAS.
ISOLATED CELLS SHOULD STILL DEVELOP OVER SOUTH CENTRAL AND EASTERN
AREAS ON FRIDAY. AFTER MORNING CONVECTION IN THE NORTHERN REGION
SHIFTS NORTHEAST FRIDAY MORNING THERE WILL BE A LULL IN ACTIVITY
BEFORE HEATING AND APPROACHING TROUGH WORK ON THE AIR MASS AGAIN.
LOW LEVEL FRONTAL PASSAGE PROGGED FOR THE WASATCH FRONT FRIDAY
EVENING WITH ORGANIZED CONVECTION. BROAD TROUGH SLOWLY MOVES THROUGH
FRIDAY NIGHT SO ACTIVITY LIKELY TO CONTINUE AT LEAST THROUGH
MIDNIGHT OVER THE NORTHEAST MOUNTAINS AND WYOMING WITH THE LAST
CELLS SATURDAY MORNING OVER WYOMING AND THE UINTAS. AS DYNAMICS EXIT
IT LEAVES A WEAKENING LOW LEVEL BOUNDARY OVER NORTH CENTRAL UTAH ON
SATURDAY WITH WEAK WARM AIR ADVECTION DEVELOPING BY AFTERNOON.
ISOLATED CELLS MAY REDEVELOP OVER THE FAR NORTHEAST FROM THE WASATCH
PLATEAU AND NORTHEAST.

UPPER RIDGING ON SUNDAY PRODUCING WARMING OVER THE FORECAST AREA
WITH DRY CONDITIONS AS PRECIPITABLE WATER IS REDUCED SIGNIFICANTLY
OVER THE ENTIRE REGION. SLOW MOVING PACIFIC TROUGH ON THE WEST COAST
WILL BRING VERY WARM TEMPERATURES MONDAY WITH SUBTLE COOLING TUESDAY
AND WEDNESDAY. DRY AIR MASS AND MODERATE SOUTHWEST FLOW WILL BE THE
PREVAILING WEATHER. REFER TO FIRE WEATHER DISCUSSION. LATEST ECMWF
HOLDS THE UPPER TROUGH TO OUR WEST FOR MOST OF THE WEEK...NEAR LAKE
TAHOE. HAVE LEFT OUT WEATHER CHANCES FOR THE WEEK WITH MAINLY CIRRUS
BANDS MOVING OVER THE NORTH. WEAK INSTABILITY PROGGED NEAR THE IDAHO
AND WYOMING BORDER BUT SLIGHT SHIFT TO THE EAST OF THE MAIN TROUGH
COULD BRING SOME CONVECTION TO THE FAR NORTH.

&&

.AVIATION...SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING
ACROSS THE LAKE AND WILL CONTINUE TO DEVELOP TO THE WEST AND
SOUTHWEST...WITH AN INCREASING CHANCE THEY WILL AFFECT THE TERMINAL.
BEST CHANCE FOR THUNDERSTORMS AT KSLC APPEARS TO BE BETWEEN 23Z AND
03Z LATE THIS AFTERNOON AND EARLY THIS EVENING. IN GENERAL...OUTFLOW
WINDS FROM THUNDERSTORMS SHOULD REMAIN FROM THE SOUTHWEST.

&&

.FIRE WEATHER...WINDY AND DRY CONDITIONS WILL RETURN TO SOUTHWEST
AND WEST CENTRAL UTAH FRIDAY AFTERNOON. THESE CONDITIONS WILL RESULT
IN CRITICAL FIRE WEATHER FOR THOSE AREAS BELOW 7500 FEET AS FUEL
CONDITIONS GENERALLY REMAIN VERY DRY. THE CRITICAL CONDITIONS MAY
MOVE INTO THE REST OF THE DISTRICT FOR THE WEEKEND AND INTO NEXT
WEEK.

&&

.HYDROLOGY...FIRST SOUTHERN UTAH FLASH FLOOD POTENTIAL PRODUCT FOR
2006. ISOLATED STRONG CELLS WITH HEAVY RAIN WILL CONTINUE TO MOVE
NORTHEAST ACROSS SOUTHERN UTAH EARLY THIS EVENING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH NOON TO 9 PM FRIDAY FOR
     FIRE WEATHER ZONES UTZ434-435-437-439>441

WY...NONE.
&&

PUBLIC...TARDY
AVIATION...HALL
FIRE WEATHER...BRENCHLEY
Hazardous weather outlook, Jun 8, 7:40 AM MDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
740 AM MDT THU JUN 8 2006

UTZ001>021-WYZ021-091300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
740 AM MDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

A MOIST AIRMASS OVER THE OUTLOOK AREA WILL LEAD TO WIDESPREAD
SHOWERS AND THUNDERSTORMS TODAY. LOCAL HEAVY RAIN AND SMALL HAIL IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG THUNDERSTORMS ARE POSSIBLE OVER NORTHERN UTAH FRIDAY
AFTERNOON AND FRIDAY NIGHT. THE AIRMASS WILL THEN DRY WITH WARMING
TEMPERATURES OVER THE WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

GIBSON

In the hours before

Local storm report, Jun 8, 6:02 PM MDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
602 PM MDT THU JUN 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     BULLFROG                37.50N 110.72W
06/08/2006  E62 MPH          KANE               UT   MESONET

            BULLFROG MARINA GUSTS BETWEEN 4 AND 430 PM

&&

ATARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:22 PM MDTSevere Thunderstorm WarningSLCSanpete, Utah, Wasatch23 min
Jun 8, 8:59 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake31 min
Jun 8, 10:26 PM MDTFlash Flood WarningSLCSalt Lake6 hr
Jun 9, 4:16 AM MDTFlash Flood WatchSLC17 hr
Jun 9, 2:10 PM MDTSevere Thunderstorm WarningSLCJuab, Sanpete, Utah35 min
Jun 9, 2:43 PM MDTSevere Thunderstorm WarningSLCUtah32 min
Jun 9, 2:46 PM MDTSevere Thunderstorm WarningSLCCarbon29 min
Jun 9, 3:20 PM MDTRed Flag WarningSLC30 hr
Jun 9, 3:28 PM MDTSevere Thunderstorm WarningSLCCarbon32 min
Jun 9, 3:33 PM MDTSevere Thunderstorm WarningSLCJuab42 min
Jun 9, 3:50 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele40 min

Nearby

Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.